Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 28, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 11, 2003, 3:35 PM MDT for Teton County, Wyoming. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 3:35 PM MDT (21:35 UTC)
- Expired
- Aug 11, 2003, 4:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Teton County, WY
The radar
The Pocatello radar (KSFX), 187 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2937 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 112135 SVRRIW WYC039-112215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 335 PM MDT MON AUG 11 2003 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TETON COUNTY IN NORTHWEST WYOMING * UNTIL 415 PM MDT * AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF MORAN JUNCTION...OR ABOUT 22 MILES NORTH OF JACKSON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHWEST OF MORAN JUNCTION AROUND 355 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS OF 60 MILES AN HOUR. THIS WARNING INCLUDES JACKSON LAKE...ALONG WITH LEIGH AND JENNY LAKES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DANGEROUS LIGHTNING ARE ALL LIKELY. STAY AWAY FROM TREES OR OTHER ISOLATED TALL OBJECTS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4383 11091 4370 11075 4398 11021 4417 11043 $$ SKRBAC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:10 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 11, 2:10 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 210 PM MDT MON AUG 11 2003 .TONIGHT THROUGH THURSDAY NIGHT... SHORTWAVE HELPING ORGANIZE STORMS SOMEWHAT OVER NORTHCENTRAL PORTIONS AND SHOULD AID IN SOME STRONGER STORMS ACROSS THE NORTHCENTRAL AND NORTHEAST THROUGH THE EVENING. ANOTHER POSSIBLE WEAK WAVE APPEARS TO BE HELPING FIRE STORMS OVER EASTERN IDAHO. OTHERWISE...STORMS ARE FIRING OVER THE HIGHER TERRAIN OF UTAH AND SHOULD MOVE ACROSS THE SOUTHWEST AND POINTS BEYOND THROUGH THE EVENING. ON TUESDAY...MOISTURE PLUME MAY INCREASE AS MOISTURE FROM PREVIOUS COMPLEXES ROTATE NORTHWARD THROUGH ARIZONA AND NEVADA. POSSIBLE WEAK SHORTWAVE MAY RIDE UP IN SOUTHWEST FLOW TO ASSIST THE AFTERNOON CONVECTION ACROSS THE WEST. PLUME CONTINUES OVER THE AREA ON WEDNESDAY BEFORE HIGH TRIES TO BUILD NORTHWARD OVER EASTERN WYOMING OR JUST EAST OF HERE. ETA HAS JOINED AVN IDEA THOUGH WITH UPPER HIGH FAR ENOUGH EAST FOR CONTINUED SOUTHERLY FLOW FOR AT LEAST THE WEST. WILL INTRODUCE ISOLATED MOUNTAIN CONVECTION FOR THE WESTERN MOUNTAINS THURSDAY AFTERNOON AND EVENING. TEMPERATURES WILL CONTINUE UNSEASONABLY HOT WITH TEMPS AT OR SLIGHTLY ABOVE TODAYS READINGS FOR TUESDAY AND WEDNESDAY AND THEN PERHAPS DOWN A COUPLE DEGREES THURSDAY...MAYBE. SKRBAC .FRIDAY THROUGH MONDAY... WILL MAKE NO CHANGES TO THE EXTENDED FORECAST. LOOKS LIKE UPPER RIDGE TO REMAIN OVER THE AREA...ALTHOUGH THE UPPER RIDGE FLATTENS OUT NEXT WEEKEND. WILL GO WITH A DRY FORECAST. MC .RIW...NONE.
Hazardous weather outlook, Aug 11, 5:40 AM MDT, 9 hours 55 minutes before
WYZ001>020-022>030-121300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 540 AM MDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTHWEST WYOMING THIS AFTERNOON. A FEW OF THE STORMS MAY PRODUCE WIND GUSTS OF 50 MPH... AND BRIEF HEAVY RAIN...ESPECIALLY ACROSS PARK AND TETON COUNTIES. THE STORMS SHOULD WEAKEN BY LATE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MC
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.